Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 38, NWS Fort Worth, TX

June 18, 2007Cooke County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 18, 2007, 4:01 AM CDT for Cooke County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2007, 4:01 AM CDT (09:01 UTC)
Expired
Jun 18, 2007, 4:45 AM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 180901
TORFWD
TXC097-180945-
/O.NEW.KFWD.TO.W.0038.070618T0901Z-070618T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
401 AM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 445 AM CDT

* AT 401 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 11 MILES SOUTHWEST OF LINDSAY...OR ABOUT 12   
MILES NORTHWEST OF SANGER...MOVING NORTHEAST AT 15 MPH. PUBLIC 
REPORTED A TORNADO ON THE GROUND BETWEEN ROSSTON AND ERA.

* THE TORNADO WILL BE NEAR...
  LINDSAY BY 435 AM CDT...
  GAINESVILLE BY 445 AM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

LAT...LON 3345 9739 3343 9732 3363 9695 3380 9717

$$
1 follow-up statement
000 
WWUS54 KFWD 180912
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
412 AM CDT MON JUN 18 2007

TXC097-180945-
/O.CON.KFWD.TO.W.0038.000000T0000Z-070618T0945Z/
COOKE TX-
412 AM CDT MON JUN 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR EASTERN
COOKE COUNTY...

AT 412 AM CDT...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS
LOCATED NEAR VALLEY VIEW...OR ABOUT 6 MILES NORTH OF SANGER...MOVING
NORTHEAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  VALLEY VIEW BY 425 AM CDT...
  GAINESVILLE BY 445 AM CDT...

LAT...LON 3343 9725 3342 9711 3365 9692 3393 9693
      3374 9719

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 17, 8:46 PM CDT, 7 hours 15 minutes earlier.

Area forecast discussion, Jun 17, 8:46 PM CDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT SUN JUN 17 2007

.UPDATE...
846 PM
REMOVING THE HEAVY RAIN WORDING FOR THIS EVENING AND LOWERING POPS
THROUGH 1 AM. ONCE AGAIN NOCTURNAL STORMS SHOULD REGENERATE...SO
HAVE CHANCE THROUGH LIKELY IN EARLY MORNING. FLOOD THREAT REMAINS
SINCE GROUND IS SO SATURATED. 84

&&

.DISCUSSION...
235 PM
SLOW-MOVING...HYBRID MID LVL LOW PUSHING VERNON/WICHITA FALLS AREA...
WITH A SLOW SHIFT TO THE NE OVER OKLAHOMA THROUGH 12-18Z MONDAY
(MONDAY MORNING). LEFT EXIT REGION OF WEAK SUB-TROPICAL 40-60KT
UPPER JET AND 30-40KT LLJ WILL COINCIDE OVER AREAS GENERALLY E/SE OF
THE LOW PRESSURE ALOFT AND FOCUS ISENTROPIC ASCENT LATER TONIGHT
ONCE AGAIN OVER E/NE PORTIONS OF NORTH TEXAS. FFA (FLASH FLOOD
WATCH) EXTENSION FOR THESE AREAS WILL BE ISSUED THROUGH DAYBREAK MON
MORNING...MAINLY ALONG/EAST OF I-35. LOOK FOR THIS PRODUCT SOMETIME
BETWEEN 3-4 PM...BUT GENERAL OUTLINE CAN BE NOTED ON ADVISORY LINE
BELOW THE PRELIM NUMBERS.

SCATTERED SHOWERS/THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE
DAY MONDAY OVER THE NE 1/2 OF NORTH TEXAS...BEFORE SYSTEM DEPARTS
FAR ENOUGH AWAY MON NIGHT/TUES TO ALLOW SUB-TROPICAL UPPER RIDGE
TO AMPLIFY OVER THE AREA AND DIMINISH POPS. THROUGH THIS TIME...TEMPS
WILL BE COOLER THAN CLIMATOLOGY DUE TO CLOUD COVER/RAIN/AND WET
GROUND THROUGH AT LEAST MID WEEK...WITH HEATING BEING LOST ON ENERGY
USED FOR EVAPORATION. WILL STAY A FEW DEGREES BELOW GFS/MENMOS
NUMBERS THROUGH MID WEEK

UPPER RIDGE WILL MAINTAIN ITS HOLD OVER THE REGION THROUGH LATE
WEEK AND NEXT WEEKEND...WITH SOME WEAKNESS OVER E/SE COUNTIES (SE
OF D/FW METRO) FOR SMALL CHANCES OF DIURNAL CONVECTION. WEAK
DISTURBANCE OVER S TX FRI INTO THE WEEKEND SHOULD KEEP BEST RAIN
CHANCES DOWN THAT WAY...WHICH IS A GOOD THING SINCE WE DONT NEED
MORE RAIN ATTM. HOWEVER...WILL CARRY SOME SLIGHT CHANCE WORDING IN
SRN COUNTIES WITH UNCERTAINTY THIS FAR OUT IN THE GAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  86  75  89  75 /  60  40  10  20  10
WACO, TX              71  86  74  90  71 /  50  30  10  20  10
PARIS, TX             70  82  71  89  70 /  70  50  30  30  20
DENTON, TX            71  86  72  90  71 /  60  40  20  20  10
MCKINNEY, TX          70  85  72  89  70 /  70  50  20  20  10
DALLAS, TX            71  86  75  90  76 /  60  40  20  20  10
TERRELL, TX           70  84  73  89  73 /  70  50  20  20  20
CORSICANA, TX         71  85  74  89  72 /  60  40  20  30  20
TEMPLE, TX            72  87  74  91  72 /  40  20  10  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ116-117-130>132-141>143-156>158-160-162-174-175.

FLASH FLOOD WATCH EXTENDED THROUGH LATE TONIGHT FOR THE FOLLOWING
ZONES: TXZ092-093-103-104 AND
TXZ094-095-105>107-118>123-133>135-144>148-159-161. GENERALLY
ALONG/NE OF A GAINESVILLE...D/FW...WACO...PALESTINE LINE.

&&

/05
Hazardous weather outlook, Jun 18, 3:53 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
353 AM CDT MON JUN 18 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
353 AM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON FOR AREAS NORTHEAST OF
A LINE FROM GAINESVILLE...TO FLOWER MOUND...TO SULPHUR SPRINGS.
ADDITIONAL RAINFALL AMOUNTS OF UP TO FOUR INCHES ARE POSSIBLE FROM
INTENSE SHOWERS AND THUNDERSTORMS. ANY ADDITIONAL RAINFALL OVER
SATURATED SOILS MAY CAUSE FLASH FLOODING. THIS MAGNITUDE OF FLASH
FLOODING OVER URBAN AREAS CAN QUICKLY CAUSE LIFE THREATENING
SITUATIONS. ADDITIONALLY...A FEW SEVERE THUNDERSTORMS WITH DAMAGING
WINDS IN EXCESS OF 60 MPH AND LARGE HAIL CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE MAINLY ACROSS
EASTERN PORTIONS OF NORTH TEXAS THROUGH THURSDAY...AND ACROSS ALL OF
NORTH TEXAS ON FRIDAY AS A WEAK COLD FRONT MOVES THROUGH THE AREA.
ON SATURDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE
EASTERN COUNTIES DURING THE AFTERNOON HOURS. THE MAIN THREAT WITH
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT...MAINLY FOR
THE POSSIBILITY OF FLASH FLOODING.

13

In the hours before

Local storm report, Jun 18, 2:47 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 AM     TSTM WND GST     DENTON                  33.21N  97.13W
06/18/2007  E79 MPH          DENTON             TX   ASOS

            KDTO ASOS REPORTS G68 KT AT 0738Z
Local storm report, Jun 18, 3:00 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 AM     FLOOD            WATAUGA                 32.87N  97.25W
06/18/2007                   TARRANT            TX   FIRE DEPT/RESCUE

            PEOPLE STRANDED ON ROOFS HOUSES AND BUILDINGS
	    FLOODED. SEVERAL TRAILERS FLOATING.
Local storm report, Jun 18, 3:35 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 AM     FLASH FLOOD      DENTON                  33.21N  97.13W
06/18/2007                   DENTON             TX   TRAINED SPOTTER

            HICKORY CREEK OUT OF ITS BANKS ACROSS CENTRAL DENTON
            COUNTY
Local storm report, Jun 18, 3:45 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     FLASH FLOOD      2 N PONDER              33.21N  97.29W
06/18/2007                   DENTON             TX   TRAINED SPOTTER

            SWIFT WATER FLOWING ACROSS ROAD NORTH OF PONDER. TRAFFIC
            CANNOT PROCEDE.
Local storm report, Jun 18, 3:54 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
354 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 AM     FLASH FLOOD      4 ENE DENOTON           33.24N  97.07W
06/18/2007                   DENTON             TX   TRAINED SPOTTER

            MINGO ROAD AT COOPER CREEK...VEHICLE SWEPT
            AWAY...EMERGENCY VEHICLE REQUESTED
Special weather statement, Jun 18, 3:56 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 AM CDT MON JUN 18 2007

TXZ092-180930-
COOKE TX-
356 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN COOKE COUNTY

AT 356 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF SANGER TO 8 MILES NORTHEAST OF SANGER...MOVING NORTHEAST AT 15
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE GAINESVILLE AND LINDSAY.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS. IN ADDITION...THESE STORMS ARE PRODUCING VERY HEAVY RAIN. A
FLASH FLOOD WARNING REMAINS IN EFFECT.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3343 9748 3342 9694 3363 9693 3364 9748
      3356 9748

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:06 PM CDTSpecial Weather StatementFWDComanche39 min
Jun 17, 7:13 PM CDTSpecial Weather StatementFWDLampasas32 min
Jun 17, 11:39 PM CDTSpecial Weather StatementFWDTarrant36 min
Jun 17, 11:44 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 18, 12:02 AM CDTSevere Thunderstorm WarningFWDTarrant43 min
Jun 18, 12:15 AM CDTFlash Flood WarningFWDDenton3 hr
Jun 18, 1:28 AM CDTTornado WarningFWDDenton47 min
Jun 18, 1:35 AM CDTSpecial Weather StatementFWDTarrant25 min
Jun 18, 1:41 AM CDTSevere Thunderstorm WarningFWDTarrant21 min
Jun 18, 2:10 AM CDTSevere Thunderstorm WarningFWDDenton65 min
Jun 18, 2:14 AM CDTFlash Flood WarningFWDCollin3 hr
Jun 18, 2:34 AM CDTFlash Flood WarningFWDGrayson3 hr
Jun 18, 2:36 AM CDTFlash Flood WarningFWDCooke3 hr
Jun 18, 2:44 AM CDTSpecial Weather StatementFWDGrayson61 min
Jun 18, 3:05 AM CDTFlash Flood WarningFWDDenton4 hr
Jun 18, 3:10 AM CDTSevere Thunderstorm WarningFWDDenton80 min
Jun 18, 3:56 AM CDTSpecial Weather StatementFWDCooke34 min
Jun 18, 4:40 AM CDTTornado WarningFWDDenton50 min
Jun 18, 4:53 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson67 min
Jun 18, 5:20 AM CDTFlash Flood WarningFWDCooke, Grayson4 hr
Jun 18, 6:18 AM CDTSpecial Weather StatementFWDCooke27 min
Jun 18, 6:23 AM CDTSevere Thunderstorm WarningFWDCooke67 min
Jun 18, 7:00 AM CDTSpecial Weather StatementFWDGrayson30 min
Jun 18, 7:24 AM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson66 min
Jun 18, 7:41 AM CDTSpecial Weather StatementFWDMontague34 min
Jun 18, 7:52 AM CDTFlash Flood WarningFWDCollin3 hr
Jun 18, 7:57 AM CDTSpecial Weather StatementFWDFannin33 min
Jun 18, 8:34 AM CDTSpecial Weather StatementFWDFannin26 min
Jun 18, 9:00 AM CDTFlash Flood WarningFWDCooke, Grayson3 hr
Jun 18, 9:24 AM CDTFlash Flood WarningFWDFannin, Hunt3 hr
Jun 18, 11:09 AM CDTFlash Flood WarningFWDHopkins, Rains3 hr
Jun 18, 11:56 AM CDTFlood WatchFWDCollin, Cooke, Delta, Denton, Fannin, Grayson and 3 more4 hr
Jun 18, 1:43 PM CDTFlash Flood WarningFWDFannin3 hr
Jun 18, 2:02 PM CDTSpecial Weather StatementFWDGrayson28 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.